Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Frightened - Part 2
Dec 6, 2005

Regarding the cancer question, do you think that the medicine creates and environment for developing cancer. I guess I am asking is simply because I have been on Meds for about 4 months. since then I went from 18k viral to undetectable and my tcells went from 180 to 290. But lately, and I guess becase of my diagnosis, i have started to have excessive flatulence and sometimes after a long workout i have an intense itching and burning in my anal area. At first I thought it was anal fissures, but I tried looking and saw nothing. I am just so scared that I am developing some sort of anal cancer or something. I know it sounds absur, but in my current state of mind, it seems like everything can go wrong. I havent asked my doctor because I guess I am so embarassed by it. I read in the internet that it might be an infection or something else, and now i am afraid of developing fistulas.

Could you please give me your thoughts on it?

Response from Dr. Young

Thanks for your follow up.

I don't believe that the medicines create an environment for cancer in any significant way, though it sounds like you do have some medication-related side effects. Persistent pain or burning in the rectum or anus deserves attention; maybe nothing to worrisome, but still a bother. It would be worth the effort to discuss your symptoms with your doctor- perhaps there are some strategies to minimize your symptoms that will improve things for you.

Don't let your fear of discussion prevent you from getting the evaluation and care that you need. You'll find that having the discussion might actually improve your communication skills and doctor-patient relationship.

Good luck, BY



Previous
Frightened
Next
change of therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement